Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 143, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 28, 2015, 10:33 PM CDT for Caldwell County, Guadalupe County, Hays County, Texas. It was in force for 117 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2015, 10:33 PM CDT (03:33 UTC)
- Expired
- Jun 29, 2015, 12:30 AM CDT
- In force
- 117 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Caldwell County, TX, Guadalupe County, TX, Hays County, TX
The radar
The Austin/San Antonio radar (KEWX), 22 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 10:45 PM CDT | FLASH FLOOD | 1 Ne San Marcos, TX | ONE FOOT OF WATER ON THE SOUTH BOUND ACCESS ROAD NEAR AQUARENA SPRINGS DRIVE...ALSO HIGH WATER WAS REPORTED ON THE EAST ACCESS ROADS HEADING TOWARD RIVER ROAD |
| Jun 28, 11:00 PM CDT | HEAVY RAIN 2.74 | 2 Nnw San Marcos, TX | RAIN FELL FROM 945PM TO 11PM |
| Jun 28, 11:00 PM CDT | HEAVY RAIN 3.59 | 1 W San Marcos, TX | RAINFALL FROM 845PM TO 11PM |
| Jun 28, 11:35 PM CDT | FLASH FLOOD | 1 N San Marcos, TX | SOCIAL MEDIA REPORT OF WATER IN AN APARTMENT NEAR INTERSTATE 35 NORTH OF AQUARENA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.6 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1988 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
927
WGUS54 KEWX 290333
FFWEWX
TXC055-187-209-290530-
/O.NEW.KEWX.FF.W.0143.150629T0333Z-150629T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1033 PM CDT SUN JUN 28 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN GUADALUPE COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHEASTERN HAYS COUNTY IN SOUTH CENTRAL TEXAS...
WEST CENTRAL CALDWELL COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 1230 AM CDT
* AT 1031 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO AND ONE HALF INCHES
OF RAIN HAVE ALREADY FALLEN NEAR THE CITY OF SAN MARCOS. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SAN MARCOS...MARTINDALE...REDWOOD...REEDVILLE AND INTERSTATE 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
&&
LAT...LON 2994 9779 2983 9783 2979 9785 2978 9794
2983 9801 2994 9805
$$
PLATT3 follow-up statements
332
WGUS74 KEWX 290357
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1057 PM CDT SUN JUN 28 2015
TXC055-187-209-290530-
/O.CON.KEWX.FF.W.0143.000000T0000Z-150629T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE TX-HAYS TX-CALDWELL TX-
1057 PM CDT SUN JUN 28 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR
NORTHERN GUADALUPE...SOUTHEASTERN HAYS AND WEST CENTRAL CALDWELL
COUNTIES...
AT 1045 PM CDT...LAW ENFORCEMENT REPORTED ONE FOOT OF WATER OVER
THE SOUTH BOUND ACCESS ROAD OF INTERSTATE 35 NEAR AQUARENA SPRINGS
DRIVE.
AT 1052 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING WILL CONTINUE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SAN MARCOS...MARTINDALE...REDWOOD...REEDVILLE AND INTERSTATE 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
&&
LAT...LON 2994 9779 2983 9783 2979 9785 2978 9794
2983 9801 2994 9805
$$
PLATT202
WGUS74 KEWX 290437
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1137 PM CDT SUN JUN 28 2015
TXC055-187-209-290530-
/O.CON.KEWX.FF.W.0143.000000T0000Z-150629T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE TX-HAYS TX-CALDWELL TX-
1137 PM CDT SUN JUN 28 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR
NORTHERN GUADALUPE...SOUTHEASTERN HAYS AND WEST CENTRAL CALDWELL
COUNTIES...
AT 1136 PM CDT...DOPPLER RADAR INDICATED RAINS HAVE ENDED IN THE
WARNING AREA. HOWEVER...DUE TO EARLIER HEAVY RAINS UP TO 4 INCHES
HAVE FALLEN RUNOFF WILL CONTINUE THE FLASH FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SAN MARCOS...MARTINDALE...REDWOOD AND REEDVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
&&
LAT...LON 2994 9779 2983 9783 2979 9785 2978 9794
2983 9801 2994 9805
$$
CP488
WGUS74 KEWX 290528
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1228 AM CDT MON JUN 29 2015
TXC055-187-209-290537-
/O.EXP.KEWX.FF.W.0143.000000T0000Z-150629T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE TX-HAYS TX-CALDWELL TX-
1228 AM CDT MON JUN 29 2015
...THE FLASH FLOOD WARNING FOR NORTHERN GUADALUPE...SOUTHEASTERN HAYS
AND WEST CENTRAL CALDWELL COUNTIES WILL EXPIRE AT 1230 AM CDT...
THE RAIN HAS ENDED AND FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER
EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO
HEED ANY ROAD CLOSURES.
LAT...LON 2994 9779 2983 9783 2979 9785 2978 9794
2983 9801 2994 9805
$$
CPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 7:06 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 28, 7:06 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 706 PM CDT SUN JUN 28 2015 .UPDATE... PLEASE SEE THE 00Z AVIATION DISCUSSION BELOW. && .AVIATION... RADAR IMAGERY OVER THE LAST HOUR DEFINITELY SHOWS A DECREASE IN ACTIVITY. BASED ON RADAR TRENDS...WE WILL ONLY MENTION VCSH AT KSAT AND KSSF THIS EVENING AS OUTFLOW BOUNDARIES WILL CONVERGE OVER THIS AREA AROUND 01Z. ELSEWHERE...WE/LL KEEP THE FORECAST DRY THIS EVENING. LOW CLOUDS ARE EXPECTED TO DEVELOP DURING THE OVERNIGHT HOURS AS MID AND HIGH LEVEL CLOUD COVER DECREASES. WE/LL MENTION PREVAILING MVFR ALONG THE I-35 CORRIDOR BEGINNING AROUND 09Z...WITH A TEMPO GROUP BETWEEN 12Z-16Z AT DRT. LOW CLOUDS WILL LIFT AND SCATTER TOMORROW MORNING...WITH VFR EXPECTED TO DEVELOP BETWEEN 16Z-17Z. && .PREV DISCUSSION... /ISSUED 451 PM CDT SUN JUN 28 2015/ AFTERNOON UPDATE... SCATTERED SHOWERS AND STORMS CONTINUE TO BE MORE OR LESS CONFINED TO NORTH OF A STALLED STATIONARY BOUNDARY BISECTING SOUTH CENTRAL TEXAS FROM JUST NORTH OF DEL RIO TO NORTHERN BEXAR COUNTY THROUGH LA GRANGE. WEAK LOW LEVEL FLOW...MID LEVEL LAPSE RATES...LACK OF SHEAR...AND DRIER AIR ALOFT IS PREVENTING MUCH UPSCALE GROWTH WITH THIS ACTIVITY...AT LEAST INITIALLY. THERE IS STILL PLENTY OF INSTABILITY PRESENT TO CONTINUE TO CONVECT NEW CELLS BUT FROM THIS POINT FORWARD...THE OUTFLOW GENERATION OF THESE CELLS WILL LIKELY DICTATE THE REST OF THE EVENING AS A RESULT. THERE APPEARS TO BE A PRETTY STRONG PWAT GRADIENT ACROSS THE NORTH CENTRAL CWA SO IT WOULD APPEAR THE BETTER CHANCE FOR HEAVY DOWNPOURS WILL BE ALONG AND EAST OF THE ESCARPMENT. WENT AHEAD AND LOWERED POP CHANCES FOR SOUTH OF THE BOUNDARY TO ISOLATED MENTION BUT EXTENDED THE POP CHANCES THROUGH 04Z AS PREVIOUS AFTERNOONS HAVE NOT SEEN A RAPID DOWNTREND IMMEDIATELY AT NIGHTFALL. AFTER 04Z...POP CHANCES ARE LOWERED THROUGH 06Z TO ONLY SLIGHT CHANCE AND THEN REMOVED AFTER 06Z AS HI RES MODELS KEEP A QUIET NIGHT FOR THE AREA. PREV DISCUSSION... /ISSUED 303 PM CDT SUN JUN 28 2015/ SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... UPPER AIR ANALYSIS THIS MORNING SHOWED A DEEP TROUGH OVER THE EASTERN HALF OF THE COUNTRY WITH A TOWERING RIDGE OVER THE WEST. AT THE SURFACE...THE STALLED FRONTAL BOUNDARY WAS STRETCHED ACROSS OUR CWA FROM BASTROP TO SAN ANTONIO TO CARRIZO SPRINGS. THIS WAS IN A WEAK PRESSURE FIELD AND WINDS WERE LIGHT FROM VARYING DIRECTIONS. DEW POINT TEMPERATURES WERE IN THE 70S AND THE BOUNDARY IS ALLOWING ISOLATED THUNDERSTORMS TO FORM. THIS CONVECTION SHOULD CONTINUE INTO THE EVENING. SLOW STORM MOVEMENT MAY LEAD TO LOCALLY LARGE RAINFALL ACCUMULATIONS. ONLY SUBTLE CHANGES EXPECTED IN THE UPPER LEVEL PATTERN DURING THIS PERIOD. THIS WILL MEAN ANOTHER DAY OF SLIGHT CHANCE POPS MONDAY WITH LITTLE OR NO CHANGE IN TEMPERATURES. LONG TERM (TUESDAY THROUGH SUNDAY)... THE UPPER LEVEL RIDGE WILL RETREAT TO THE NORTHWEST TUESDAY LEADING TO SOME SMALL HEIGHT FALLS OVER TEXAS. THIS WILL INCREASE POPS TUESDAY AND WEDNESDAY. MAIN RAIN CHANCES WILL BE DURING THE AFTERNOON AND EVENING WITH DAYTIME HEATING. AGAIN A FEW PLACES COULD SEE SIGNIFICANT RAINFALL TOTALS DUE TO SLOW STORM MOTION. THE RIDGE WILL SLIDE BACK DOWN TOWARD THE SOUTHERN PLAINS THURSDAY AND PUSH ANY RAIN CHANCES TO THE SOUTH. FRIDAY THE UPPER LEVEL TROUGH WILL PUSH BACK TO THE WEST AND RAISE POPS AGAIN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 90 72 90 73 / 50 20 10 30 10 AUSTIN BERGSTROM INTL AIRPORT 71 90 72 89 72 / 50 20 10 30 10 NEW BRAUNFELS MUNI AIRPORT 72 90 73 89 72 / 30 10 10 40 10 BURNET MUNI AIRPORT 71 89 71 89 71 / 50 20 10 30 10 DEL RIO INTL AIRPORT 74 93 74 91 73 / 30 10 10 20 10 GEORGETOWN MUNI AIRPORT 72 89 71 89 72 / 50 20 10 30 10 HONDO MUNI AIRPORT 72 90 72 90 72 / 30 20 10 30 10 SAN MARCOS MUNI AIRPORT 72 89 73 89 72 / 30 20 10 40 10 LA GRANGE - FAYETTE REGIONAL 73 90 74 89 72 / 30 30 20 40 10 SAN ANTONIO INTL AIRPORT 74 91 74 89 73 / 30 20 10 40 10 STINSON MUNI AIRPORT 73 91 74 90 73 / 30 20 10 40 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...24 SYNOPTIC/GRIDS...TB3 PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Jun 28, 3:33 AM CDT, 19 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 333 AM CDT SUN JUN 28 2015 TXZ171>173-183>194-202>209-217>225-228-290845- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 333 AM CDT SUN JUN 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. LOCALLY HEAVY RAINS POSSIBLY CAUSING MINOR FLOODING AND ISOLATED STRONG STORMS WITH GUSTY WINDS ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY. ONE OR TWO STRONG STORMS WITH GUSTY WINDS ARE THE MAIN THREATS MAINLY ACROSS EASTERN AREAS. THUNDERSTORM CHANCES CONTINUE TUESDAY THROUGH THURSDAY AND NEXT SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 28, 5:47 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
547 PM CDT SUN JUN 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HEAVY RAIN 1 NW TAYLOR 30.58N 97.42W
06/28/2015 M2.00 INCH WILLIAMSON TX CO-OP OBSERVER
RAIN FELL IN TWENTY MINUTES...ONLY MINOR STREET
FLOODING IN NEIGHBORHOOD
&&
EVENT NUMBER EWX1500744
SBSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:54 PM CDT | Areal Flood Advisory | EWX | Caldwell, Guadalupe, Hays | 2 hr |
| Jun 28, 10:51 PM CDT | Areal Flood Advisory | EWX | Comal | 114 min |
| Jun 28, 11:52 PM CDT | Areal Flood Advisory | EWX | Comal | 113 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.